Alert archive / Alabama / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 68, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 17, 2025, 5:39 PM CDT for Monroe County, Wilcox County, Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2025, 5:39 PM CDT (22:39 UTC)
- Expired
- May 17, 2025, 6:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Monroe County, AL, Wilcox County, AL
The radar
The Maxwell AFB radar (KMXX), 148 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.7 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1263 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 7.1
The text
As transmitted.
773
WUUS54 KMOB 172239
SVRMOB
ALC099-131-172330-
/O.NEW.KMOB.SV.W.0068.250517T2239Z-250517T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
539 PM CDT Sat May 17 2025
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Northeastern Monroe County in south central Alabama...
Southeastern Wilcox County in south central Alabama...
* Until 630 PM CDT.
* At 539 PM CDT, a severe thunderstorm was located 4 miles east of
Vredenburgh, or 11 miles south of Camden, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Vredenburgh, Pine Apple, and Beatrice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3189 8691 3187 8691 3171 8703 3172 8705
3171 8705 3168 8706 3165 8709 3165 8711
3180 8735 3191 8730
TIME...MOT...LOC 2239Z 290DEG 15KT 3183 8725
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MM3 follow-up statements
977
WWUS54 KMOB 172257
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
557 PM CDT Sat May 17 2025
ALC131-172307-
/O.CAN.KMOB.SV.W.0068.000000T0000Z-250517T2330Z/
Wilcox AL-
557 PM CDT Sat May 17 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILCOX COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3183 8694 3172 8702 3171 8703 3172 8705
3171 8706 3168 8706 3165 8709 3165 8711
3167 8715 3176 8725 3183 8721
TIME...MOT...LOC 2257Z 293DEG 18KT 3178 8715
$$
ALC099-172330-
/O.CON.KMOB.SV.W.0068.000000T0000Z-250517T2330Z/
Monroe AL-
557 PM CDT Sat May 17 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHEASTERN MONROE COUNTY...
At 557 PM CDT, a severe thunderstorm was located 4 miles northeast of
Beatrice, or 16 miles southeast of Camden, moving southeast at 20
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Beatrice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3183 8694 3172 8702 3171 8703 3172 8705
3171 8706 3168 8706 3165 8709 3165 8711
3167 8715 3176 8725 3183 8721
TIME...MOT...LOC 2257Z 293DEG 18KT 3178 8715
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MM234
WWUS54 KMOB 172314
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
614 PM CDT Sat May 17 2025
ALC099-172330-
/O.CON.KMOB.SV.W.0068.000000T0000Z-250517T2330Z/
Monroe AL-
614 PM CDT Sat May 17 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHEASTERN MONROE COUNTY...
At 614 PM CDT, a severe thunderstorm was located 9 miles east of
Beatrice, or 21 miles north of Evergreen, moving east at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Monroe County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3172 8715 3182 8709 3180 8696 3172 8702
3171 8703 3172 8705 3171 8706 3168 8706
3167 8707
TIME...MOT...LOC 2314Z 291DEG 17KT 3174 8705
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MM122
WWUS54 KMOB 172330
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
630 PM CDT Sat May 17 2025
ALC099-172339-
/O.EXP.KMOB.SV.W.0068.000000T0000Z-250517T2330Z/
Monroe AL-
630 PM CDT Sat May 17 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONROE COUNTY
WILL EXPIRE AT 630 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 3172 8715 3182 8709 3180 8696 3172 8702
3171 8703 3172 8705 3171 8706 3168 8706
3167 8707
TIME...MOT...LOC 2329Z 290DEG 15KT 3172 8698
$$
MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 3:07 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, May 17, 3:07 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Mobile AL 307 PM CDT Sat May 17 2025 ...New Discussion, Marine... .DISCUSSION... Issued at 307 PM CDT Sat May 17 2025 A lobe of shortwave energy swept around the base of a closed upper low passing north of the Southeast earlier today, with a weak cold front having moved south over the Southeast in response. Looking at dewpoints, the boundary either lies north of I-20, or looking at surface temperatures, a boundary lies just north of Highway 84. The current satellite and radar loops show a developed storm near Jackson, MS at 3pm. Will need to monitor later this afternoon into the evening hours, depending on which boundary the storms focus on. Guidance is advertising MLCapes rebounding into the 2000-2500J/kg range along and north of Highway 84, with DCapes in the 800-1100J/kg range and EBWD shear to around 40kts over the same area. Enough for strong to marginally severe storms, with strong winds the primary threat. Even with the upper ridge weakening over the forecast area and nearby this afternoon, mid level lapse rates remain low enough to limit hail development. Model soundings show a generally linear profile, with little directional shear, so am not expecting any organized rotating storms. With storm movement in a generally easterly direction, overrunning of any surface boundary is generally not expected, but if a local surge from a storm moves a portion of the southern boundary south enough, local water issues become a possibility, albeit small one. Will need to monitor the late afternoon and early evening hours for the rowdy storms. For Sunday, guidance is advertising pretty much the same severe parameters, but with a lack of upper initiator. The beginning of the re-building of an upper ridge over the Southeast will help to deflect any shortwave energy northward. For the forecast area, this places any development to areas along the northern border of the forecast area and north. Upper level high pressure remains in control through the Near Term, with temperatures remaining well above seasonal norms. High temperatures in the upper 80s to lower 90s are expected this afternoon and again Sunday, with mid 80s along the coast. Low temperatures in the upper 60s to low 70s inland from the coast, mid to upper 70s along the coast. Heat Indices are still expected to top out in the 89-103 degree range this afternoon, with 95-100 expected Sunday. A Low Risk of Rip Currents is expected into the coming week. /16 An upper trof progresses across the central states and into the northeast states Monday into Wednesday, after which the upper trof amplifies to encompass much of the eastern states before slowly beginning to move off into the western Atlantic on Saturday. A surface low associated with the upper trof is expected to bring a cold front through the forecast area on Wednesday. Dry conditions are expected for the area through Tuesday, with the exception of a small chance of rain for a portion of Choctaw county Tuesday afternoon. Slight chance to chance pops follow for Tuesday night over interior areas, then have stayed with chance pops areawide for Wednesday as the front approaches and then moves through the area. Progressively drier and cooler air flows into the region through Thursday night in the wake of the front, then deep layer moisture begins to improve on Saturday. Dry conditions are expected for the forecast area Thursday and Friday, and continue for Saturday as well as while deep layer moisture will be improving by that point, this does not look sufficient to support precipitation. Highs on Monday and Tuesday range from the lower 90s inland to the mid 80s at the immediate coast, then trend cooler into Thursday to range from the upper 70s to lower 80s. Lows Monday night and Tuesday night range from the upper 60s to mid 70s then trend cooler by Thursday night to range from the lower 50s well inland to the lower 60s at the coast. Temperatures then moderate during the remainder of the period, with lows Friday night ranging from the mid 50s well inland to the mid 60s at the coast, and highs on Saturday will be in the mid to upper 80s. A low risk of rip currents on Monday become a moderate risk for Tuesday and Wednesday. /29 && .AVIATION... (18Z TAFS) Issued at 1242 PM CDT Sat May 17 2025 General VFR conditions were noted over the forecast area with a few weakening showers and thunderstorms. The forecast area will see a lull in convection into the afternoon, but a second approaching shortwave and a rebounding of instability over the area will start firing convection again late afternoon into the evening hours, with areas well north of I-10 favored (generally north of area TAF sites). Local drop in conditions to MVFR levels in stronger storms is likely along with locally strong and variable winds. The convection is expected to last well into the evening hours, with the passing shortwave energy a bit later than was anticipated yesterday. Patchy fog development is possible well after 06z, mainly over the S.E. counties of the forecast area. Winds are expected to be strong enough out side of the forecast development area for bands of CU to develop, bringing local drops in CIGS to low end MVFR levels late tonight into Sunday morning. General VFR conditions are expected to return by mid morning Sunday. Generally, winds are expected to be south to southwest 5 to 10 knots. /16 && .MARINE... Issued at 307 PM CDT Sat May 17 2025 A light to at times moderate onshore flow is expected through the forecast. Outside of any thunderstorms, no issues are expected. && .PRELIMINARY POINT TEMPS/POPS... Mobile 71 88 71 88 73 88 73 88 / 0 0 0 0 0 0 10 30 Pensacola 74 85 73 86 75 86 77 87 / 0 0 0 0 0 0 10 30 Destin 74 85 74 86 76 86 78 87 / 0 0 0 0 0 0 10 30 Evergreen 69 93 67 93 69 92 70 89 / 20 10 0 0 0 0 20 40 Waynesboro 69 92 68 92 71 92 69 87 / 20 10 0 0 0 10 30 30 Camden 69 91 68 91 69 92 70 86 / 30 20 0 0 0 10 30 30 Crestview 69 91 67 91 68 90 72 89 / 0 10 0 0 0 0 10 40 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, May 17, 4:40 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Mobile AL
440 PM CDT Sat May 17 2025
ALZ054-172230-
Wilcox AL-
440 PM CDT Sat May 17 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WILCOX COUNTY
THROUGH 530 PM CDT...
At 440 PM CDT, Doppler radar was tracking a strong thunderstorm over
Pine Hill, or 11 miles east of Thomasville, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Camden, Yellow Bluff, and Pine Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3209 8723 3187 8719 3191 8765 3200 8766
3200 8763 3201 8762 3204 8762 3212 8724
TIME...MOT...LOC 2140Z 261DEG 15KT 3197 8756
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
MMSpecial weather statement, May 17, 5:18 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Mobile AL
518 PM CDT Sat May 17 2025
ALZ054-055-172300-
Wilcox AL-Monroe AL-
518 PM CDT Sat May 17 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MONROE AND
SOUTHEASTERN WILCOX COUNTIES THROUGH 600 PM CDT...
At 518 PM CDT, Doppler radar was tracking a strong thunderstorm over
Vredenburgh, or 9 miles south of Camden, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Vredenburgh and Beatrice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3182 8745 3195 8741 3192 8700 3167 8709
TIME...MOT...LOC 2218Z 280DEG 15KT 3186 8735
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 10:42 AM CDT | Special Weather Statement | MOB | Covington | 48 min |
| May 17, 4:40 PM CDT | Special Weather Statement | MOB | Wilcox | 50 min |
| May 17, 5:18 PM CDT | Special Weather Statement | MOB | Wilcox | 42 min |
| May 17, 6:11 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Monroe | 33 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.